Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mr. Pineapple

I'm on week 7 of Acne.org regimen, when should flakes subside?

Recommended Posts

I'm about 7 weeks into Dan's Acne.org regimen and I'm still having issues with flakiness and dead skin. I don't get rash's or any other side effects and it's helping greatly with my acne. It's just the dead skin on top of my face. Now during the day I can cover it and I do with jojoba oil added to my moisturizer/spf but by the time it's night or when I wake up the flakes/dead skin seem endless. Also I live in Hawaii so after I go to the beach my face is flaky looking.

Additionally, off topic, I'm experiencing burning from my regimen now. I did the regimen in my sig for a few weeks but I stopped when applying AHA+ was too severe and annoying with the burning sensation. At first it was fine, minimal burning with AHA+(which I expected) but overtime it's getting worse and worse and it burns even when I apply my moisturizer. It also stings like HELL when I'm in the ocean (very very bad burning sensation).

When should I expect these side effects to subside? The burning sensation only seems to be getting worse, should I stop using acne.org's regimen? I understand it takes time to adjust to BP but I've been on and off BP and salicylic acid for years. Any advice is welcome, mahalo.

Link to comment
Share on other sites

I'm about 7 weeks into Dan's Acne.org regimen and I'm still having issues with flakiness and dead skin. I don't get rash's or any other side effects and it's helping greatly with my acne. It's just the dead skin on top of my face. Now during the day I can cover it and I do with jojoba oil added to my moisturizer/spf but by the time it's night or when I wake up the flakes/dead skin seem endless. Also I live in Hawaii so after I go to the beach my face is flaky looking.

Additionally, off topic, I'm experiencing burning from my regimen now. I did the regimen in my sig for a few weeks but I stopped when applying AHA+ was too severe and annoying with the burning sensation. At first it was fine, minimal burning with AHA+(which I expected) but overtime it's getting worse and worse and it burns even when I apply my moisturizer. It also stings like HELL when I'm in the ocean (very very bad burning sensation).

When should I expect these side effects to subside? The burning sensation only seems to be getting worse, should I stop using acne.org's regimen? I understand it takes time to adjust to BP but I've been on and off BP and salicylic acid for years. Any advice is welcome, mahalo.

7 weeks is still very new to the regimen, so I would give it some more time for the side effects of BP (burning, flakiness) to subside. Jojoba oil is great for flakiness; but you said you're already using it. One thing I will say though is to make sure your jojoba oil isn't expired. I once bought Jojoba Oil from GNC and was wondering why it wasn't getting rid of flakes...come to find out it was expired beyond all hell.

Swimming in the ocean is probably what is making your face burn. Ideally, you're supposed to wash your face in 12 hour intervals; IE: wash your face at 9am, then again at 9pm. I find that if you wash your face (even just putting water on it..which, might I add, does remove the BP..BP isn't water resistent) even a few hours after applying BP, your face is going to burn like hell. This still happens to me and I've been using BP for more than 4 years.

Make sure you are washing your face in 10-12 hour intervals and avoid swimming with your face underwater. If you are into scuba diving, etc, than the burning might just be something you're going to have to deal with. Though I don't think it's a good idea to rinse off the BP and jojoba oil that you so carefully put on in the morning when going swimming.

Also, as a side note, Dan's AHA+ has not worked for me at all. So even though many people on these boards live by AHA, it's not for everyone. And if it's giving you a very unpleasant feeling, than the regimen alone should be more than sufficient without having to deal with the stinging and burning of AHA.

And also, water quality plays a huge part in skin dryness. If you are using hard water to wash with, it will dry out your skin. You can combat this by installing a water softener in your house or putting a filtering showerhead in your bathroom. I find that, even after 4 years, if I wash my face with hard water that it dried my face out like crazy (when on the regimen, remember that we're more prone to dryness because of the amount of BP we're using). Chlorine is a huge culprit for dry skin too.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×